

Holy Rosary School School Advisory Council

MInutes: Wednesday 31 July, 2024

Meeting title	School Advisory Council meeting
Date and time	Wednesday 31 July 6:30 pm - 8.30pm
Location	Holy Rosary Staff Room
Attendees	Christine Shaw (CS) Laura Cochrane (LC) Maria Sedunary (MS) Damien Murray (DM) Rachel Luong (RL) Shelagh Doyle (SD) Chris Church (CC) Father Thung Vu (TV)
Apologies	Pilar Abou Haila (PAH)

Agenda

Item	Timing	Description	Lead	Attachments
1.	6.30pm (5 mins)	Welcome, prayer, Acknowledgment of Country and declarations Prayer Acknowledgement of country	MS	
2.	6.35pm (10 mins)	Minutes and Actions Confirm previous minutes - Confirmed Review Action Items - see Appendix A Confirm information night date	LC	Appendix A Appendix D
3.	6.45pm (10 mins)	 Parish Priest Report Many commitments recently and staff challenges. Roof at Church is been investigated due to different leaks. Confirmation 11th August. 2 sets 10:30 at St Brendan's and some adults at another time. HR Day 13th October. Anyone from the school is invited to participate. 	TV	



		 Mass at 10:30 followed by refreshments at the back of the Church. Maria and Christine to follow up with Choir to see if they could sing school song and other songs. Possibly have school leaders and Mercy Spirit Awards. Bishop visiting 25th to 27th October. Will visit schools and parish. Several events will take place. School Celebration of Holy Rosary Day will be held on Monday October 14th. 	
4.	6.55pm (10 mins)	 Priority 1: Support spending of money raised by S&FG on playground update. A project plan has been put together and now distributed to the SAC. Potential Landscape Companies <u>https://openplayscapes.com.au/current-projects/</u> <u>https://greatspaces.com.au/services/playground-landscaping/</u> <u>https://yellowstonelandscaping.com.au/services/play-spaces/</u> <u>https://jeavons.net.au/</u> Rachel to review plan and advise possible adjustments. Christine to ask Sarah to also review. Marty Tennant (independent consultant used by other Catholic Schools) to be consulted. 	CS and/or Fernanda
5	7.05pm (10 mins)	Priority 2: Lift parent knowledge and understanding of academic achievements and progress of students. - Maria: casual conversation with staff.	CS/MS



		 Staff meeting: Staff thought that a comment about English and maths would be a good thing. They somewhat liked the idea around the use of a scale for school behaviour. Concern about the subjectivity and ensuring all teachers assess the same way. Open to having the students self assess via a rubric. Comments after certain subjects will come into place this year, other ideas will need to have further work done. 		
6	7.15pm (10 mins)	 Priority 3: Improve the parent communication tools to be less overwhelming, more effective and more engaging. Update on MACS system. They are in the process of tendering for a new provider. Update on teachers using Class Reps more effectively Teachers can use the reps to share reminders, but the school newsletter is the primary source of information. Newsletter 80% are opened. Most read on Mobile. Average read time is 2-4 mins. Calendar dates is the most frequently viewed, followed by the Principal update. 	CS RL/MS	
7	7.25pm (10 mins)	 Priority 4: Marketing the school to attract students Update on inviting Ellen Sendell to the school Christine to contact Ellen Sendell Prep Student t-shirts are ready to be given out at Prep meetings. 	CS All	



		 Pilar and Shelagh are investigating displays at Kensington train station and outdoor marketing at Kensington station. Prep enrolments looking healthy for 2025. Demographics presentation provided showing insight into childhood demographics in Kensington. Chris C to send PowerPoint out with minutes. 		
8	7.35pm (20 mins)	Priority 5: Set future direction of the Holy Rosary Fundraising model Update - see separate update document - Discussion was held on possible alternatives to a S&F committee. Ideas will be put forward to the school community.	LC/AII	Social & Fundraising Committee Update (separate doc)
9	7.55pm (15 mins)	 Principal's update Update Sickness of students needs to be at the forefront of parents to protect fellow students and teachers. Obtaining replacement teachers is difficult across Melbourne Ruth and Vicky settled in well for 3/4 Sarah soon on maternity leave. Tristan will increase time to 4 days per week to fill in for Sarah. Lunchtime disco will be held to bring in food for a winter food drive. Prep 100 Days was successful Art show coming up 5 & 6 camp. School fees 2025 - see separate document Christine to supply Chris with historical school fees to analyse the increases that should have occurred historically. 	CS	School fees 2025 Update (separate doc)
10	8.10pm	Any other business	LC	



	(5 mins)	Discussion was held on feedback on new instructional model. Some older students found it difficult to adjust initially and it was acknowledged that this is a trial and feedback was an important part of the process.		
11	8.15pm (5 mins)	Next meeting agenda. List action items	LC	
		Close		



Appendix A: Action Items

Action items	Date	Accou ntable	Date due	Status
All - Review 2024 Priorities (Appendix D) and members to prepare update for the next meeting for their accountable actions	Added 26/7/24	All	31 July	
Chris/Fernanda to update Council on the school playground committee progress at next meeting	Added 12/6/24	CS	31 July	
Rachel to source quote for updating the water bubblers	Added 12/6/24	RL	31 July	
Maria to discuss SAC's suggested changes to school reports with teachers and revert with feedback at next meeting	Added 12/6/24	MS	31 July	
Chris/Maria to ask teachers to use class reps more effectively to share information about classroom activity (i.e. timetable changes) Rachel to provide updated list of class reps to Chris/Maria	Added 12/6/24	MS CS RL	31 July	
All - Set date for annual information night	Added 12/6/24	LC	31 July	Date set as November 14th.
Christine to investigate inviting Ellen Sandell to Holy Rosary Day	Added 12/6/24	CS	31 July	Christine still to make contact.



Appendix B: Meeting Dates

Term 1

- 1. February 21 (Wednesday)
- 2. March 26 (Tuesday)

Term 2

- 1. May 1 (Wednesday)
- 2. June 12 (Wednesday)

Term 3

- 1. July 31 (Wednesday). Pilar unavailable.
- 2. Wednesday 28 August (Wednesday)

Term 4

- 1. October 23 (Meeting
- November 14 (Thursday) -Information Night, then End of Year Gathering for SAC Members.



Appendix C: Council Annual Calendar

	TER	RW 1		TERM 2		TEF	ε Μ 3		TERM 4	
Meeting	#1	#2	#1	#2	Special	#1	#2	#1	#2	Special
Parish Priest report.	х	х	х	х		х	х	х	х	
Principal's Report.	х	х	х	х		х	х	х	х	
Information Night.					х					
Review Council Membership. New member EOI process started.	х									
New members start. Exec positions decided.		х								
Annual child safety overview from principal		х								
Annual Report presented.		х								
School Financial Update.	х					х				
School master plan update.		х						х		
Council evaluation exercise.									х	
Following year meeting dates diarised.									х	
Present annual events plan	х									



Appendix D: PRIORITIES MAY 2024 - MAY 2025

Advise and support the Principal on achieving the following:

Priority	Deliverables	Accountable	By When	
1. Support spending of money raised by S&FG on playground update.	1. Discern action plan for 'the adventure' update	Fernanda (supported by Laura)	May 2025	
2. Lift parent knowledge and understanding of academic achievements and progress of students.	 Investigate school report format alternatives that may provide more information on a student's progress and academic position. Increase visibility of learning content/outcomes Provide support resources where appropriate (i.e. Maria's parent sessions) Increase celebrating the success of students' achievements. 	Shelagh All - ongoing All - ongoing All - ongoing	May 2025	
3. Improve the parent communication tools to be less overwhelming, more effective and more engaging.	 Update newsletter format Continue to push the use of class social media platform chats/communication Await MACS on future communication directions 	Laura Rachel Chris	May 2025	



4. Marketing the school to attract students.		Advertising (Letter box drop in Kensington, Radio, Social media, Billboards/Real Estate, specifically at train stations, cafes and football club) Set up a buddy system with childcare centres. Parent and Teacher representatives go in to Kinder info nights, in particular Kids Academy, and mother groups	Pilar/Shelagh Maria/ Chris	May 2025
		 Target storytelling FlemKen news 4x a year Pitch stories to Inner North West newspaper KGK posts Parent promotion of their student's achievements Google or Facebook Reviews Investigate community engagement events that bring people into the school, and take the school in to the community (e.g. Parent group meeting venue. Health/childcare meeting venue. Movie nights. Car boot sale. School participation at local festivals/markets/choir performances at local supermarkets. 	Pilar/Shelagh Pilar/Shelagh	
5. Set future direction of the Holy Rosary Fundraising model	1.	Set future direction of the S&FG and if appropriate establish the Social & Fundraising Group Committee under the MACs Terms of Reference	Laura/Chris	ASAP